Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
HaJo

1 month post accutane, the nightmare begins!

...hi to all! i came back to this forum once again after having new issues lately, i finished a 7 month course of accutane 60mg, everything went good! my acne and oily face was a history until now....

...my face becomes oily again, occasional breakouts here and there but goes away quickly and nothing cystic at the moment..

...i am only using cetaphil cleanser, l'oreal ideal balance toner and cetaphil moisturizer...

...any piece of advice or suggestions?

...i dont wanna go back to my old self...

...H.E.L.P.!

Share this post


Link to post
Share on other sites

I am having similar problems after 10 months of Roaccutane. My skin feels a bit oilier and I have some congestion and a few more pimples but whn I use any topical it seems to dry out quickly. This makes knowing what to put on in terms of moisturisers etc. a bit tricky and I am not sure whether my advice is accurate as i am a bit confused myself but, your skins oil production will change over time after Roaccutane so maybe you need to adjust your skincare regime to suit. maybe Cetaphil moisturiser is too heavy now as I know that I did find this myself. A few months after Roaccutane my skin felt perfectly 'Normal', not too dry and not oily so I didn't need any moisturiser at all in my T-zone anyway and my skin was great for a while. Now it is a bit oilier again so I am sussing out what I do next but why don't you try to ease off moisturising and see how you go.

Share this post


Link to post
Share on other sites
...hi to all! i came back to this forum once again after having new issues lately, i finished a 7 month course of accutane 60mg, everything went good! my acne and oily face was a history until now....

...my face becomes oily again, occasional breakouts here and there but goes away quickly and nothing cystic at the moment..

...i am only using cetaphil cleanser, l'oreal ideal balance toner and cetaphil moisturizer...

...any piece of advice or suggestions?

...i dont wanna go back to my old self...

...H.E.L.P.!

Share this post


Link to post
Share on other sites
I am having similar problems after 10 months of Roaccutane. My skin feels a bit oilier and I have some congestion and a few more pimples but whn I use any topical it seems to dry out quickly. This makes knowing what to put on in terms of moisturisers etc. a bit tricky and I am not sure whether my advice is accurate as i am a bit confused myself but, your skins oil production will change over time after Roaccutane so maybe you need to adjust your skincare regime to suit. maybe Cetaphil moisturiser is too heavy now as I know that I did find this myself. A few months after Roaccutane my skin felt perfectly 'Normal', not too dry and not oily so I didn't need any moisturiser at all in my T-zone anyway and my skin was great for a while. Now it is a bit oilier again so I am sussing out what I do next but why don't you try to ease off moisturising and see how you go.

Share this post


Link to post
Share on other sites

Heya...

I experienced all that before... it might sound abit scary but if it get out of control then u might have to see your Derm for another course.

Share this post


Link to post
Share on other sites

1 month post accutane is way too early to see a recurrence.

You definetly need to see your derm about another course because this could mean that you will recur even worse later on

Share this post


Link to post
Share on other sites
Guest been13years

Hey, you may need to switch back to acne cleansers. Cetaphil is probably too thick and emollient now that you're not on the tane anymore. Those L'Oreal products aren't very pH balanced, either. So my advice would be to go back to a salicylic acid cleanser, a toner with either salicylic or alpha hydroxy acids, and an oil-free moisturizer/spf for acne prone skin. Your skin should respond to these ingredients very well now that you've gone through Accutane. Maybe your derm should have you on a topical like Tazorac or Retin-A, and you may even need benzoyl peroxide, but these should manage what you have in the way of oiliness and breakouts. I can hardly wait to be off tane so that all the otc products I love will actually WORK.

Share this post


Link to post
Share on other sites
Hey, you may need to switch back to acne cleansers. Cetaphil is probably too thick and emollient now that you're not on the tane anymore. Those L'Oreal products aren't very pH balanced, either. So my advice would be to go back to a salicylic acid cleanser, a toner with either salicylic or alpha hydroxy acids, and an oil-free moisturizer/spf for acne prone skin. Your skin should respond to these ingredients very well now that you've gone through Accutane. Maybe your derm should have you on a topical like Tazorac or Retin-A, and you may even need benzoyl peroxide, but these should manage what you have in the way of oiliness and breakouts. I can hardly wait to be off tane so that all the otc products I love will actually WORK.

Share this post


Link to post
Share on other sites

i am a little over a month post accutane, and my skin is still completely clear, but, the oil is starting to return a little. i use cleocin lotion to prevent the acne from coming back, and haven't had any breakouts.

Share this post


Link to post
Share on other sites
i am a little over a month post accutane, and my skin is still completely clear, but, the oil is starting to return a little. i use cleocin lotion to prevent the acne from coming back, and haven't had any breakouts.

Share this post


Link to post
Share on other sites
Guest been13years

HaJo

Well, you may indeed get an IB from Taz or RA, but it shouldn't be that bad considering the fact that Accutane cleared your pores out and shrunk your sebaceous glands. How bad are the breakouts you've been getting? Because if you go slow with the retinoid application (ease into it, like every other day), and don't apply too much, you will more than likely be fine. I think if I get greasy after tane, I will do retinoids if/until it becomes apparent that I need another course of tane.

Share this post


Link to post
Share on other sites
HaJo

Well, you may indeed get an IB from Taz or RA, but it shouldn't be that bad considering the fact that Accutane cleared your pores out and shrunk your sebaceous glands. How bad are the breakouts you've been getting? Because if you go slow with the retinoid application (ease into it, like every other day), and don't apply too much, you will more than likely be fine. I think if I get greasy after tane, I will do retinoids if/until it becomes apparent that I need another course of tane.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×